Tennessee, 2007Lightning Strike in Tennessee, July 19, 2007
July 19, 2007 · NWS OHX · 1 event in 1 county or zone
Lightning strikes a utility building.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning strikes a utility building.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 19, 2:31 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 19, 2:31 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
331 PM CDT THU JUL 19 2007
.DISCUSSION...MIDDAY SFC ANALYSIS SHOWS FRONTAL SYSTEM FROM THE OK PANHANDLE
EAST NORTHEASTWARD THRU THE MID MISSISSIPPI VALLEY INTO THE LOWER
GREAT LAKES. DRY SFC RIDGE IS CENTERED OVER CNTRL CANADA PUSHING SWD.
TO THE SOUTH OF THE FRONT IS A SUBTROPICAL AIRMASS WITH THE RIDGE
CENTERED OVER THE CNTRL GULF COAST.
SATELLITE IMAGES SHOW THE 2 H5 FEATURES DEPICTED IN THE MODELS MID LEVEL
FCST SUITE. ONE FAIRLY STRONG SHORTWAVE IS OVER THE GREAT LAKES
SWEEPING EWD/SEWD. THE 2ND SHORTWAVE FEATURE IS OVER THE IA/MO/NE/KS
4 STATE AREA SWEEPING ESEWD. THESE FEATURES ARE EXPECTED TO BRING ABOUT
A MORE HIGH AMPLITUDE H5 PATTERN BY SAT AM WITH A DEEP TROUGH OVER
THE EAST COAST STATES AND A LARGE RIDGE OVER THE CNTRL US.
THIS PATTERN MAINTAINS ITSELF THROUGH MON. THEN THE RIDGE SHIFTS
SLOWLY EWD PUSHING THE EAST COAST TROUGH INTO THE UPPER NEW
ENGLAND AREA WITH THE BROAD H5 RIDGE OCCUPYING THE MISS VALLEY
AND CNTRL US.
PRECIP ASSOCD WITH THE FRONT SHOULD END FROM THE NORTH LATE
FRIDAY AND FRIDAY NIGHT. DRIER AIR SHOULD REMAIN OVER THE AREA
THROUGH THE WEEKEND. THE GFS ATTEMPTS SOME INCURSION OF MOISTURE
MON NGT/TUE BUT DID NOT BUT INTO THIS IDEA W/O DECENT UPPER
SUPPORT. PERSISTENT SOUTHERLY FLOW RETURNS ON WED. A SLIGHT CHANCE
OF THUNDER IS INCLUDED FOR THURSDAY AS DIURNAL INSTABILITY TAKES
HOLD.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 71 85 60 84 / 50 30 10 0
CLARKSVILLE 69 85 56 84 / 60 30 10 0
CROSSVILLE 65 79 55 80 / 50 30 10 10
COLUMBIA 71 87 60 85 / 50 50 10 0
LAWRENCEBURG 70 88 61 87 / 40 50 20 0
WAVERLY 70 86 58 85 / 50 40 10 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JLM
Hazardous weather outlook, Jul 19, 4:30 AM CST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU JUL 19 2007
TNZ005>011-022>034-056>066-075-077>080-093>095-201030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU JUL 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL PUSH INTO THE MID STATE LATE TONIGHT. SOME STORMS
ALONG AND AHEAD OF THE FRONT COULD HAVE STRONG WINDS...AND ISOLATED
SEVERE WEATHER IS NOT OUT OF THE QUESTION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE SAME FRONT MENTIONED ABOVE WILL PUSH ACROSS THE MID STATE DURING
THE MORNING HOURS FRIDAY. AGAIN...SOME STORMS COULD BE STRONG.
.SPOTTER INFORMATION STATEMENT...
BECAUSE OF THE ISOLATED AND BRIEF NATURE OF POSSIBLE SEVERE
WEATHER...ACTIVATION IS NOT ANTICIPATED.
MAG
Lightning, Van Buren
- When
- July 19, 3:40 PM CST
- Where
- Van Buren County, Spencer
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 35.750, -85.470
Lightning struck a utility building on RT Davis Rd. It caught fire, and the building and its contents were completely destroyed. The building housed antiques and flammable materials that were used to refurbish the antiques.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, July 19, 20071 injured · $208,000 · 52 kt wind · 8 events
- Flash Flood and Damaging Winds in Ohio, July 19, 2007$178,000 · 50 kt wind · 7 events
- Flash Flood and Dust Storm in Arizona, July 19, 2007$127,000 · 1.5 in hail · 14 events
- Damaging Winds and Lightning Strike in Missouri, July 19, 2007$165,000 · 52 kt wind · 5 events
- Flash Flooding and Hail in Wyoming, July 19, 2007$112,000 · 1.75 in hail · 10 events
- Damaging Winds in Virginia, July 19, 2007$40,000 · 50 kt wind · 31 events
- Hail and Damaging Winds in Virginia, July 19, 2007$85,000 · 1 in hail · 15 events
- Damaging Winds in Michigan, July 19, 2007$53,000 · 65 kt wind · 15 events
- Lightning Strike in Arkansas, July 19, 2007$80,000 · 1 event
- Flash Flood in New Mexico, July 19, 2007$70,000 · 1 event
- Dust Storm and Damaging Wind in Arizona, July 19, 2007$50,000 · 56 kt wind · 2 events
- Damaging Winds in Arizona, July 19, 2007$50,000 · 56 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42636.